- by toniorr11
- 2022-08-29 03:32:42
- 513 views
- 5 comments
I've been told I'm getting Atrial Bigeminy now and the technicians say they can't do anything about it and to talk to my cardiologist. I have an appointment on the 13th September. Does anyone know anything about atrial Bigeminy please.
by AgentX86 - 2022-08-29 19:29:45
Bigeminy, meaning a pair (from the astronimical/astrologocal Gemini pair). It means an abnormal beat following every abnormal beat. I had bigeminal PVCs just after my pacer implant (aweful).
There is nothing a pacemaker can do about it. The underlying arrhythmia has to be treated then the bigeminy goes away (by definition). Bigeminy won't have Afib as an underlying arrhythmia because it would be random, not paired. It would also have to be a slow arrhythmia to be able to fit a beat between the two beats, it would have to be just one, and would have to be triggered by a normal beat (or it would come in pairs), so that leave Aflutter out. That leaves some other atrial arrhythmia. PACs pretty much have to be the culprit (just like PVCs in the ventricular version).
So fed up
by toniorr11 - 2022-08-30 03:28:22
Thanks to both of you for your insight.
Had loads of ectopics last night watching TV! Let's hope the adjustment on Wednesday helps.
My GP wants me to take sertraline for the anxiety but I don't trust it not to interfere with my heart. She says it's fine but I want to ask my cardiologist what he thinks.
Anyway... I'll let you know how Wednesday goes
Thanks for listening...x
You are still healing
by Gemita - 2022-08-30 04:37:07
I will never stop listening because I know how an irregular heart rhythm disturbance like AF or atrial begeminy can make me feel “physically”. I know for instance that AF affects my blood flow causing sudden changes in both my blood pressure and heart rate, blood flow changes that can cause stress in seconds without any input from me. For me the anxiety doesn’t come first, the arrhythmia does.
Personally Toni, if you can avoid an antidepressant/anxiety med like Sertraline, I would do so. It would just add, in my opinion, another layer of complexity to your medical condition and increase the potential for perhaps worsening symptoms from the side effects of this med. I would ask instead for talking therapy like CBT and work with a therapist to discuss how your arrhythmias are truly affecting you. I expect when your heart is calm and beating rhythmically you are not anxiously waiting for the next arrhythmia episode?
CBT is very effective and really gets to the root of the problem. Meds may be needed for some who have serious depression and anxiety when initial medication may be needed to help us start our road to recovery. Do you feel you have serious depression or anxiety Toni. If so, then that is a different matter but I would first ask for a referral to speak with a psychotherapist or privately consult one initially, to see how CBT can help you.
As an arrhythmia sufferer my main focus is to find ways of restoring a regular heart rhythm. Work with your team on your settings and learn all about what has been set up. Get to know some of your triggers too and correct them if you can. Premature atrial contractions in all its forms are most definitely disruptive to our regular heart rhythm and however benign, they are most definitely arrhythmias.
Continue the fightback and I hope the increase in your lower rate will make a difference. Remember, above all that you are still healing. I cannot emphasize this enough Toni. Our hearts after an ablation take time to settle down. It has been a tremendous shock to your heart so be gentle and understanding for a little while longer. Just message me if you need to talk xx
Still healing indeed
by Lavender - 2022-08-30 14:37:46
It's something that takes time -this healing journey. Good luck on Wednesday getting some good help and information.
You know you're wired when...
You have rhythm.
I am no expert, but I believe that without the defibrillator that I have, I would be dead.
by Gemita - 2022-08-29 07:39:39
I attach a link which explains Bigeminy and I hope that will answer the first part of your question.
As to why you are so symptomatic and still feeling your atrial arrhythmias following an AV Node ablation is a more difficult question to answer especially as you have had a disconnect (block) of your upper chamber from your lower chamber. While the atria will still intermittently be fibrillating or throwing these extra random beats, these irregular rhythms should not be getting through your AV Node to drive your ventricles or to cause you such intense symptoms. These would be my main questions to your doctors:
1. Why am I still getting such intense symptoms from my atrial ectopic beats (bigeminy) when I have AV Block?
2. Was the AV Node ablation completely successful in preventing any atrial arrhythmias from passing through the node to cause symptoms or
3. Is my atrial lead sensing my atrial rhythm disturbances and passing these through to my lower chambers?
Some of us can be very sensitive to an irregular rhythm. You clearly are and so am I. I was told by my EP that after a “successful” AV Node ablation I should no longer be troubled by my atrial arrhythmias, although I may still be aware of their presence in the atria. An AV node ablation is primarily done to prevent a fast, irregular atrial tachy arrhythmia like AF from reaching the ventricles (the main pumping chambers of our heart). This protects the ventricles, preventing them from being pushed too fast, causing troublesome symptoms.
I have already questioned in your earlier posts how your CRT 3 lead system is programmed to prevent atrial arrhythmias from causing symptoms following your AV Node ablation. Two immediate possible thoughts:
1. Lower Base Rate of 60 bpm is too low following an AV Node ablation and you need to get this raised as your doctors have already acknowledged, unless this has already been done? A higher Base Rate setting of say around 80 bpm will protect you from any ventricular bigeminy and other ventricular arrhythmias as well, which you certainly don't want on top of your atrial bigeminy.
2. You need to try to stop the pacemaker from sensing the atria if this is what is happening when you are out of rhythm and in AF or an irregular rhythm like a benign ectopic. I wonder if turning off the atrial lead experimentally to see whether your symptoms might improve would be worth trying?
Toni what can I say? I still believe that under an "experienced" team your symptoms can be managed well especially once healing has fully taken place - allow up to 3 months. But are you completely happy with your team?